Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes diarrhea upon drinking water while on Allopurinol?

I take allpurnol for my gout. But over the years I have had diarrhea .. The more I drink water I quickly have diarrhea What gives. If I eat baked chicken or beef same results. I can drink an eight glass of water and either within ten minutes or an hour their are problems. My colonogolists has no idea what is causing the problem. Can the medicine be the issue? Should I stopped the medicine and just drink dark cherry juice?
Wed, 28 Mar 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

In few people allopurinol can cause stomach upset and progressive diarrhea. Other possibilities for diarrhea is
1. Irritable bowel syndrome
2. Malabsorption syndrome
3. Inflammatory bowel disease
4. Food intolerance etcetera
Please consult your physician he will examine and treat you accordingly.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi there. I ve done hCG several times, and Im on another round. I m into day 8 and I had bloody diarrhea this morning. Should I freak out, or is...